Alert archive / Indiana / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 15, 2010, 8:34 PM EDT for White County, Indiana. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2010, 8:34 PM EDT (00:34 UTC)
- Expired
- Jun 15, 2010, 10:18 PM EDT
- In force
- 104 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County White County, IN
The radar
The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716
WGUS53 KIWX 160034
FFWIWX
INC181-160230-
/O.NEW.KIWX.FF.W.0007.100616T0034Z-100616T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
834 PM EDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WHITE COUNTY IN NORTHWEST INDIANA
* UNTIL 1030 PM EDT
* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE NORTHERN HALF OF
WHITE COUNTY. DOPPLER RADAR ESTIMATES RAINFALL UP TO AN INCH HAS
ALREADY OCCURRED AND RATE IN EXCESS OF 2 INCHES PER HOUR ARE
POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SITKA...
NORWAY...LEE...INDIANA BEACH...HEADLEE...BUFFALO...BELL CENTER AND
MONON
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
LAT...LON 4092 8698 4091 8659 4075 8659 4075 8676
4066 8677 4067 8700
$$1 follow-up statement
637
WGUS73 KIWX 160218
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EDT TUE JUN 15 2010
INC181-160227-
/O.CAN.KIWX.FF.W.0007.000000T0000Z-100616T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
1018 PM EDT TUE JUN 15 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WHITE COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE AREA AND WHITE COUNTY SHERIFF HAD NO
REPORTS OF FLOODING THIS EVENING... THUS... THE FLASH FLOOD WARNING
HAS BEEN CANCELED.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4092 8698 4091 8659 4075 8659 4075 8676
4066 8677 4067 8700
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:53 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 15, 3:53 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT TUE JUN 15 2010
.SHORT TERM...
TONIGHT THROUGH WEDNESDAY NIGHT...THE CONCERN FOR THE POTENTIAL
FOR HEAVY RAINFALL TONIGHT ALONG WITH THE CHANCE FOR SEVERE STORMS
WERE AMONG THE MAIN CHALLENGES THIS PACKAGE. AN APPROACHING UPPER
LEVEL SYSTEM OVER THE MID MISSISSIPPI VALLEY SHOULD TRACK INTO
NORTHERN INDIANA TONIGHT. AFTERNOON SB CAPES HAD RISEN TO BETWEEN
2000 AND 4000 J/KG SOUTH OF THE FRONT FROM CENTRAL IL INTO
SOUTHERN INDIANA. A SECOND ROUND OF CONVECTION ASSOCIATED WITH AN
UPPER LEVEL SYSTEM SHOULD TRACK NORTHEAST INTO N INDIANA TONIGHT.
ISSUED A FF WATCH EARLIER FOR SOUTHERN AREAS GIVEN RECENT RAINFALL
OF 2 TO 5 INCHES OVER MUCH THIS SOUTHERN AREAS WITH ADDITIONAL
HEAVY RAINFALL POSSIBLE OVER THESE AREAS. PRECIPITABLE WATER
VALUES SHOULD RISE TO NEAR OR OVER 2 INCHES TONIGHT AS SUBTROPICAL
MOISTURE STREAMS INTO THE AREA. THE ONGOING CONVECTIVE COMPLEX IN THE
STL AREA MAY ORGANIZE INTO A LINEAR BOW AND TRACK NE...WITH
DAMAGING WINDS POSSIBLE GIVEN UPPER AIR PROFILES. HAVE KEPT THE
MENTION FOR SEVERE STORMS OVER SOUTHERN AREAS IN THIS REGARD.
&&
.LONG TERM...THURSDAY THROUGH TUESDAY
NO REAL CHANGE EXPECTED SYNOPTICALLY THROUGH THE PERIOD AS DEEP
ANTICYCLONE WILL REMAIN PARKED OVER THE SOUTH WITH SEVERAL WAVES
FCST TO EJECT OVER TOP THIS FEATURE OUT OF A WESTERN CONUS TROUGH.
THIS WILL PROVIDE THE FA WITH VARIABLE WX THROUGH THE PERIOD WITH
SEVERAL ROUNDS OF CONVECTION. A PLEASANT CP AIRMASS WILL BE IN PLACE
THURSDAY INTO THURSDAY EVENING AS A SFC RIDGE WILL BE CENTERED OVER
THE REGION. THIS WILL QUICKLY GET REPLACED BY HOT/HUMID WX ON FRIDAY
AS A POTENT UPPER LOW EJECTS FROM THE NORTHERN ROCKIES INTO SOUTHERN
MANITOBA...SUPPORTING STAUNCH LOW LEVEL THETA-E ADVECTION INTO THE
GREAT LAKES. SOME CONVECTION MAY GET GOING ALONG THE ASSOCIATED WARM
FRONT ACROSS WI/EASTERN IA/NRN IL LATE THURSDAY NIGHT...POSSIBLY
MAKING IT INTO NORTHWESTERN PORTIONS OF THE CWA FRIDAY MORNING. MORE
PRONOUNCED ISENTROPIC ASCENT AND ANY MID/UPPER LEVEL FORCING/FLOW
WILL LIKELY REMAIN OFF TO THE NORTH AND WEST...ALTHOUGH CANNOT RULE
OUT ISO/SCT SHOWERS/STORMS IN THE NW FRIDAY MORNING GIVEN THE
925-85H THETA-E SURGE AND SUBTLE LOW LEVEL SPEED/MOISTURE CONVERGENCE.
THE UPPER LOW MENTIONED ABOVE WILL OPEN UP AND PROPAGATE EWD INTO
ONTARIO LATE FRIDAY INTO SATURDAY FORCING A COLD FRONT SWD INTO THE
SRN GREAT LAKES. STILL UNCERTAIN ON EXACT TIMING OF FRONT AS IT
UNDERGOES FRONTOLYSIS AND OUT-RUNS STRONGER MID LEVEL FLOW OVER THE
NRN GREAT LAKES...ALLOWING THE BOUNDARY TO STALL NEAR THE FA BY
SATURDAY. CHC POPS LOOK GOOD FOR NOW AS THIS BOUNDARY OR A POTENTIAL
MCS OUTFLOW WILL HAVE HIGH PWAT/UNSTABLE AIR TO WORK WITH. THE BEST
CHANCE FOR SHOWERS/STORMS APPEARS TO BE LATE FRIDAY NIGHT/SATURDAY
AS WE MAY BE CAPPED FRIDAY AFTN GIVEN 7H TEMPS RISING TO NEAR 11/12C.
NO CHANGES MADE SUNDAY INTO EARLY NEXT WEEK AS MCS PATTERN WILL
PERSIST. THE PREEXISTING FRONTAL BOUNDARY WILL LIKELY LINGER ACROSS
THE MIDWEST/OH VALLEY ON THE SRN FRINGE OF ZONAL WESTERLIES AND
INVOF A TROPICAL AIRMASS. CONVECTIVE COMPLEXES WILL MODULATE THE
BAROCLINIC ZONE WITH NO SKILL THIS FAR IN ADVANCE WRT PLACEMENT OF
BOUNDARY AND TIMING OF ANY CONVECTIVELY MODIFIED SHORTWAVES THAT
TRACK ALONG IT.
&&
.AVIATION...
AN UPPER LEVEL SYSTEM WAS LIFTING NORTHEAST ACROSS THE MID
MISSISSIPPI VALLEY THIS AFTERNOON. STORMS WERE FORMING OVER IL
WERE SB CAPES HAD RISEN TO OVER 2000 J/KG. SFC THETA E HAD RISEN
TO 345K SOUTH OF SBN...SO STORMS SHOULD CONTINUE TO DEVELP AND
MOVE NORTHEAST INTO INDIANA LATE THIS AFTERNOON INTO THIS EVENING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ012>018-020-
022>027-032>034.
MI...NONE.
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OHZ024-025.
LM...NONE.
&&
SHORT TERM...SKIPPER
LONG TERM...STEINWEDEL
AVIATION...SKIPPERHazardous weather outlook, Jun 15, 12:53 PM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1253 PM EDT TUE JUN 15 2010 INZ012>018-020-022>027-032>034-OHZ024-025-161700- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT... DELPHOS...LIMA 1253 PM EDT TUE JUN 15 2010 /1153 AM CDT TUE JUN 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE...WHICH WILL INCREASE THE LIKELIHOOD OF FLASH FLOODING DUE TO SATURATED GROUND CONDITIONS FROM PRIOR RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-MIZ077>081-OHZ001-002-004-005-015-016-161700- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA 1253 PM EDT TUE JUN 15 2010 /1153 AM CDT TUE JUN 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-161700- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1253 PM EDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:51 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 54 min |
| Jun 16, 2:27 PM EDT | Rip Current Statement | IWX | 7 hr |
Nearby
Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.